Bleeding after depo injection

Patient

Q: I have been on the depo injection for nearly 5 years. I was late for my last injection by 5 or 6 weeks. In between i had unprotected sex with my partner. When i went to the doctors for my injection i was meant to have a pregnancy test but because i had started my period that day the nurse said it would be OK. My period lasted for 5 days. This was over a week ago. Today i have started bleeding again quite heavily just wanted to check this was ok and nothing to be worried about?

Doctor

A:   It is most likely that the bleeding is caused due to the depo injection. Depo injection sometimes disrupts the menstrual cycle causing irregular bleeding, spotting or heavy/prolonged bleeding. Usually these are not a concern, however if you continue to experience heavy or prolonged bleeding, you should inform your doctor.

Related Q&A

Q: Hello doc i am not good because i broked up with my girl firend i love her very very much but she ends our relation w...

Q: Hi Doctor; my girlfriend and I have been having sex for the past 3 days, we live in different countries so we hardly ...

Q: I had sex with a guy on the 20th. pulled out and did not cum in me. Had sex with another guy on the 23rd 25 26 27 28....

Q: I have a callus like thing on my right foot (bottom). It's extremely painful to walk. I have been using callus remove...

Q: Hello, first time on this site for me. I have a situation where my boyfriend got drunk for the first time with a neig...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews